Alert archive / California / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 13, NWS Reno, NV

July 25, 2010Lassen County, California

NWS Reno, NV issued this severe thunderstorm warning at Jul 25, 2010, 6:58 PM PDT for Lassen County, California. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2010, 6:58 PM PDT (01:58 UTC)
Expired
Jul 25, 2010, 7:30 PM PDT
In force
32 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

County Lassen County, CA

The radar

The Reno radar (KRGX), 111 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 2.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2010-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2010-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3687 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WUUS55 KREV 260158
SVRREV
CAC035-260230-
/O.NEW.KREV.SV.W.0013.100726T0158Z-100726T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
658 PM PDT SUN JUL 25 2010

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LASSEN COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 730 PM PDT

* AT 655 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STANDISH...OR 18 MILES NORTHWEST OF HERLONG...AND MOVING NORTH AT
  20 MPH.

* LOCATIONS AFFECTED INCLUDE...STANDISH.

THIS STORM HAS DEVELOPED VERY QUICKLY...AND WILL PRODUCE A BURST OF
HIGH WINDS...HAIL...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND
LIGHTNING. AREAS OF BLOWING DUST MAY RAPIDLY REDUCE VISIBILITIES TO
BELOW ONE MILE. SEEK SAFE SHELTER...AND STAY AWAY FROM WINDOWS AND
GLASS DOORS.

LAT...LON 4064 12044 4060 12015 4023 12028 4026 12051
TIME...MOT...LOC 0158Z 192DEG 22KT 4035 12037

$$
2 follow-up statements
142 
WWUS55 KREV 260213
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
713 PM PDT SUN JUL 25 2010

CAC035-260230-
/O.CON.KREV.SV.W.0013.000000T0000Z-100726T0230Z/
LASSEN CA-
713 PM PDT SUN JUL 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT
FOR CENTRAL LASSEN COUNTY...

AT 708 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR STANDISH...OR 19 MILES NORTHWEST OF HERLONG...MOVING
NORTH AT 20 MPH.

* LOCATIONS AFFECTED INCLUDE...STANDISH.

LAT...LON 4064 12044 4060 12015 4023 12028 4026 12051
TIME...MOT...LOC 0213Z 190DEG 18KT 4039 12035

$$
210 
WWUS55 KREV 260226
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
726 PM PDT SUN JUL 25 2010

CAC035-260236-
/O.EXP.KREV.SV.W.0013.000000T0000Z-100726T0230Z/
LASSEN CA-
726 PM PDT SUN JUL 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LASSEN COUNTY WILL
EXPIRE AT 730 PM PDT...

THE STORM THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 800 
PM...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND BRIEF 
HEAVY RAINS.

LAT...LON 4064 12044 4060 12015 4023 12028 4026 12051
TIME...MOT...LOC 0226Z 190DEG 18KT 4045 12034

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:18 PM PDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jul 25, 2:18 PM PDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
218 PM PDT SUN JUL 25 2010

.SHORT TERM...
SCATTERED THUNDERSTORMS HAVE DEVELOPED IN EASTERN CALIFORNIA ALONG
THE SIERRA CREST FROM MONO COUNTY NORTH THROUGH LASSEN COUNTY AND
THROUGHOUT WESTERN NEVADA THIS AFTERNOON. STORMS WILL CONTINUE
INTO THIS EVENING AS INSTABILITY BUILDS WITH FORCING FROM AN
APPROACHING UPPER LEVEL JET. MOST THUNDERSTORMS SO FAR HAVE BEEN
DRY BUT WITH DEW POINTS ON THE RISE...STORMS WILL BEGIN TO DROP
MORE RAIN EARLY THIS EVENING. OVERALL STORM MOTION HAS BEEN
BETWEEN 20 AND 30 MPH...SO FLASH FLOODING MAY NOT BE TOO BIG OF AN
ISSUE THIS EVENING UNLESS SEVERAL STORMS PASS OVER THE SAME AREA.

CONVECTION WILL WEAKEN SOME AFTER DARK BUT NOCTURNAL STORM
DEVELOPMENT IS LIKELY. PW VALUES WILL INCREASE TO BETWEEN 1 AND 1.5
INCHES TONIGHT WHILE A 70+ KT JET MOVES IN OVERHEAD...BOTH
REMAINING IN PLACE UNTIL TUESDAY MORNING. LIFT IN THE LEFT EXIT
REGION OF THE JET AND FORCING FROM THE APPROACHING SHORT WAVE
SHOULD BE SUFFICIENT TO RELEASE ELEVATED INSTABILITY AND TRIGGER
THUNDERSTORMS ACROSS THE SIERRA AND WESTERN NV EARLY MONDAY
MORNING. STORMS WILL BECOME MORE WIDESPREAD DURING THE DAY WITH
ADDITIONAL HEATING AND FURTHER DESTABILIZATION FROM SLIGHT COOLING
ALOFT. WITH THE JET SETTLING IN OVERHEAD...3-8 KM BULK SHEAR WILL
INCREASE TO 50 KTS WITH MID LEVEL LAPSE RATES BETWEEN 8 AND 9
C/KM. THIS WOULD ALLOW FOR THUNDERSTORMS TO BECOME BETTER
ORGANIZED...WITH THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE
IN THE LATE AFTERNOON OR EARLY EVENING HOURS.

A SECOND WEAK SHORTWAVE WILL PASS OVER THE REGION ON
TUESDAY...KEEPING A CHANCE FOR SHOWERS AND THUNDERSTORMS IN WESTERN
NEVADA. BY MID AFTERNOON...OVERALL SOUTHWEST FLOW WILL TAKE OVER AND
BEGIN TO DECREASE MOISTURE AND INSTABILITY. AREAS IN THE WEST
CENTRAL NEVADA BASIN COULD STILL SEE A STORM OR TWO AS THE
MOISTURE IS PUSHED EAST OUT OF THE AREA...SO HAVE MAINTAINED A SLIGHT
CHANCE OF THUNDERSTORMS THROUGH TUESDAY EVENING. WEDNESDAY WILL
SEE CLEARING WITH DRY AIR SETTLING IN AND LIGHT AFTERNOON
SOUTHWEST WINDS. TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE
NORMAL THROUGH THE SHORT TERM PERIOD. LABELLE

.LONG TERM...THURSDAY THROUGH SUNDAY...
WEAK SW FLOW ALOFT IS EXPECTED TO CONTINUE THRU NEXT WEEKEND WITH
BROAD RIDGE CENTERED OVER THE SRN US. WHILE SOME MINOR DIFFERENCES
EXIST AMONG MEDIUM RANGE GUIDANCE ON PLACEMENT OF THESE
FEATURES...THIS WEATHER PATTERN WOULD FAVOR GENERALLY DRY CONDITIONS
THRU NEXT WEEKEND WITH LATE DAY LEE SIDE ZEPHYR-TYPE BREEZES. MAX
TEMPS SHOULD REACH THE LOWER-MID 90S FOR MOST LOWER ELEVATIONS EACH
DAY...WITH WARMER VALLEYS IN THE W-CNTRL NV BASIN APPROACHING 100
DEGREES.

ONE POSSIBLE EXCEPTION TO THE DRY AND STABLE PATTERN MAY BE IN
MINERAL-MONO ZONES THURSDAY-FRIDAY WHERE THE GFS HANGS ON TO SOME
INSTBY AND MID LEVEL MOISTURE WHERE FLOW ALOFT IS WEAKER. THE OTHER
GUIDANCE SOURCES AND PREVIOUS RUNS OF THE GFS DID NOT INDICATE THIS
INSTBY SO TSTMS WILL NOT BE MENTIONED AT THIS TIME...ALTHOUGH SOME
CUMULUS BUILDUPS WILL BE ADDED FOR THESE AREAS FOR THURS-FRI. MJD

&&

.AVIATION...
ISOLD-SCT TSTMS WILL CONTINUE THRU REST OF THIS AFTN WITH MOST
ACTIVITY EAST OF THE TAHOE BASIN AFT 00Z AND EAST OF KRNO AFT 02Z.
ISOLD TSTMS WILL REMAIN POSSIBLE OVERNIGHT IN W-CNTRL NV. MAIN
IMPACTS WILL BE STRONG DOWNBURST/OUTFLOW WINDS OF 40 KT OR GREATER
IN WRN NV. POSSIBLE BRIEF VSBY REDUCTIONS TO MVFR ARE POSSIBLE DUE
TO BLOWING DUST ACROSS WRN NEVADA INCLUDING KRNO...AND DUE TO BRIEF
HVY RAIN IN THE TAHOE BASIN.

ON MONDAY...SCT TSTMS WILL REDEVELOP BY LATE MORNING AND CONTINUE
THRU LATE AFTN. THE MAIN IMPACTS WITH THE STRONGER STORMS WILL BE
LOCALLY HEAVY RAIN AND HAIL...WITH CONVECTIVE GUSTS 40 KT OR GREATER
POSSIBLE ESPECIALLY IN W-CNTRL NV. MJD

&&

.FIRE WEATHER...
RED FLAG APPEARS ON TRACK. LOTS OF LIGHTNING WITH STORMS AND SEEING
MANY REPORTS OF NEW FIRES SO FAR THROUGH GACC/DISPATCH WEB SITES.
WITH CONVECTION FIRING SO EARLY...MIN RH MAY NOT BE AS LOW AS
FORECAST FOR SOME AREAS...BUT STILL SEEING TEENS TO LOW 20S.
CONVECTION IS MOVING SO FAST THAT EVEN STRONG STORMS ARE NOT
DROPPING MUCH RAIN...QUARTER INCH OF RAIN AT MOST. ATMOSPHERE WILL
CONTINUE TO MOISTEN A BIT BUT STILL IS QUITE DRY IN MANY AREAS.

OUTFLOWS ARE EVERYWHERE NOW EXCEPT ZONE 453 WHICH HAS NOT SEEN MUCH
CONVECTION YET. THESE HAVE HELPED TO PUSH CONSTANTIA FIRE NEAR
DOYLE. GUSTS UP TO 50 MPH HAVE BEEN REPORTED AND SHOULD CONTINUE
POTENTIAL PUSHING OF NEW/EXISTING FIRES.

CONCERN SHIFTS TO TONIGHT AS ANOTHER IMPULSE FROM UPPER LOW OFF
COAST MOVES THROUGH FROM 09-18Z. CONVECTION SHOULD WANE FOR A BIT
TONIGHT...BUT THERE WILL BE ANOTHER ROUND OF MORNING CONVECTION
MONDAY. SINCE IT WILL NOT BE SURFACE BASED...IT WILL TEND TO BE
WEAKER AND DRIER. ADDITIONALLY...IT WILL BE WELL WITHIN THE
STRONGER WINDS ALOFT SO IT WILL BE MOVING 30+ MPH. WILL EXTEND
WARNING THROUGH THE OVERNIGHT HOURS UNTIL 10 AM FOR ALL ZONES. IT
IS LIKELY THAT NOT ALL AREAS WILL SEE SCT CONVECTION...BUT THESE
OVERNIGHT STORMS CAN BE A BIT DIFFICULT TO PINPOINT. BEST GUESS
WOULD BE 459/453/458 MOST AFFECTED IN NV...BUT THAT IS VERY VERY
SKETCHY. ALSO...RECOVERIES OVERNIGHT WILL NOT BE TOO MUCH BETTER
THAN LAST NIGHT.

SCT STORMS TOMORROW SHOULD BE WETTER AND RH HIGHER SO WILL NOT
CONTINUE WARNING THEN. WORST HIT AREAS SHOULD BE NORTH AND EAST FOR
DRY LIGHTNING. STILL A FEW STARTS BUT NOTHING LIKE YESTERDAY/TODAY
AND POTENTIALLY TONIGHT. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 10 AM PDT MONDAY NVZ450-453-458.

     RED FLAG WARNING UNTIL 10 AM PDT MONDAY NVZ459.

CA...RED FLAG WARNING UNTIL 10 AM PDT MONDAY CAZ270-271-278.

     RED FLAG WARNING UNTIL 10 AM PDT MONDAY CAZ273.

     RED FLAG WARNING UNTIL 10 AM PDT MONDAY CAZ272.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 25, 6:00 AM PDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
600 AM PDT SUN JUL 25 2010

CAZ070>073-NVZ001>005-261400-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
600 AM PDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM NEAR THE CALIFORNIA COAST WILL CONTINUE TO
CREATE A FAVORABLE SETUP TO PRODUCE THUNDERSTORMS AGAIN TODAY. SIMILAR
TO YESTERDAYS ACTIVITY...DANGEROUS LIGHTNING AND GUSTY OUTFLOW WINDS
OF 40-60 MPH CAN BE EXPECTED WITH THESE STORMS. SOME OF THE STRONGER
STORMS MAY PRODUCE RAINFALL UNDER OR NEAR THE CORE OF THE STORM.

AS A RESULT...A RED FLAG WARNING REMAINS IN EFFECT FROM 11AM UNTIL
6PM PDT FOR THE NORTHERN SIERRA...NORTHEAST CALIFORNIA AND NORTHWEST
NEVADA. PLEASE REFER TO WWUS85 KREV RNORFWREV FOR FURTHER DETAILS ON
THE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONTINUED INCREASING SOUTHERLY MOISTURE...AN UPPER LEVEL LOW OFF
THE CALIFORNIA COAST AND THE JET STREAM ALOFT WILL COMBINE TO CREATE
A MORE FAVORABLE ATMOSPHERE FOR WET THUNDERSTORM DEVELOPMENT WITH
GREATER COVERAGE MONDAY. STRONGER THUNDERSTORMS CAN BE EXPECTED ACROSS
THE REGION MONDAY WITH A POSSIBILITY OF SOME OF THESE STORMS
BECOMING SEVERE. THESE STRONGER OR SEVERE STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL...GUSTY WINDS AND HAIL.

THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH WEDNESDAY UNTIL A MORE
DRY AND STABLE AIRMASS MOVES INTO THE REGION. TEMPERATURES WILL
REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND WILL BE LIKELY MONDAY.
SPOTTERS ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO
THE NATIONAL WEATHER SERVICE.

MCGUIRE

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 25, 4:06 PM PDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
406 PM PDT SUN JUL 25 2010

CAZ072-073-NVZ003-252345-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-MONO-
406 PM PDT SUN JUL 25 2010

...STRONG THUNDERSTORMS NEAR WALKER AND COLEVILLE...

AT 357 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOPAZ LAKE TO 11
MILES SOUTH OF SONORA PASS...AND MOVING NORTH AT 15 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...HOLBROOK JUNCTION...TOPAZ LAKE...
  COLEVILLE...MONITOR PASS...WALKER AND JUNCTION US 395 AND CA 89.

THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 395 NEAR THE CALIFORNIA
AND NEVADA STATELINE. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS
WINDS. HEAVY RAINFALL WILL RESULT IN PONDING WATER. HEAVY RAINFALL
IS OCCURRING WITH THESE STORMS. IN AREAS OF STEEP TERRAIN...MINOR
ROCK SLIDES ARE POSSIBLE.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3841 11968 3908 11972 3908 11941 3835 11948
      3835 11964
TIME...MOT...LOC 2301Z 199DEG 12KT 3869 11959 3819 11959

LINDAMAN/HOHMANN
Special weather statement, Jul 25, 4:14 PM PDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
414 PM PDT SUN JUL 25 2010

CAZ072-NVZ002-003-260000-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
414 PM PDT SUN JUL 25 2010

...STRONG THUNDERSTORM NEAR MEYERS...

AT 406 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF MEYERS...OR 6 MILES SOUTHEAST
OF SOUTH LAKE TAHOE...AND MOVING NORTH AT 10 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THIS STORM. STORM MAY AFFECT THE
SOUTH END OF LAKE TAHOE BETWEEN 430 AND 530 PM.

* LOCATIONS AFFECTED INCLUDE...DAGGET PASS...GENOA...GLENBROOK...
  KINGSBURY...STATELINE AND ZEPHYR COVE.

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR
THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3901 12014 3911 11988 3883 11977 3876 11999
TIME...MOT...LOC 2311Z 159DEG 10KT 3888 11992

LINDAMAN/HOHMANN
Special weather statement, Jul 25, 5:05 PM PDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
505 PM PDT SUN JUL 25 2010

NVZ002-003-260100-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
505 PM PDT SUN JUL 25 2010

...STRONG THUNDERSTORMS MOVING NORTH ALONG THE CARSON RANGE THROUGH
6 PM...

AT 457 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR GENOA...OR 8 MILES NORTHEAST OF SOUTH LAKE
TAHOE...AND MOVING NORTH AT 20 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED
WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...GENOA...GLENBROOK...INCLINE VILLAGE...
  LAKEVIEW...THE EAST SIDE OF LAKE TAHOE...WASHOE LAKE...MOUNT ROSE
  SUMMIT AND SPOONER SUMMIT.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.

IF ON OR NEAR A LAKE OR RIVER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS
POSE AN IMMEDIATE DANGER TO BOATERS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3940 11999 3941 11979 3897 11979 3900 11998
TIME...MOT...LOC 0003Z 178DEG 20KT 3907 11989

LABELLE
Special weather statement, Jul 25, 5:35 PM PDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
535 PM PDT SUN JUL 25 2010

NVZ002-003-260115-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
535 PM PDT SUN JUL 25 2010

...STRONG THUNDERSTORMS WITH GUSTY WINDS WILL MOVE INTO THE RENO
AREA THROUGH 615 PM...

AT 527 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR INCLINE VILLAGE...MOVING NORTH AT 20 MPH.

OCCASIONAL LIGHTNING...BRIEF MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE QUARTER INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
THREE MILES...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...WITH
AREAS OF BLOWING DUST...ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...CRYSTAL BAY...INCLINE VILLAGE...MOUNT
  ROSE SUMMIT...NEW WASHOE CITY...RENO AND SPANISH SPRINGS.

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS TO NEAR 50 MPH WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3969 11998 3967 11965 3921 11973 3920 12000
TIME...MOT...LOC 0034Z 185DEG 19KT 3929 11988
Special weather statement, Jul 25, 5:54 PM PDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
554 PM PDT SUN JUL 25 2010

CAZ071-260145-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
554 PM PDT SUN JUL 25 2010

...THUNDERSTORMS WITH FREQUENT LIGHTNING AFFECTING LASSEN COUNTY
THROUGH 630 PM...

AT 544 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
MADELINE TO 6 MILES SOUTHEAST OF TERMO TO 15 MILES NORTH OF
STANDISH...AND MOVING NORTHEAST AT 15 MPH.

FREQUENT DEADLY LIGHTNING...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...
ARE EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...MADELINE...RAVENDALE...TERMO AND BLUE
  LAKE CAMPGROUND.

FREQUENT DEADLY LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4087 12053 4119 12049 4119 12015 4113 12007
      4066 12026 4047 12054
TIME...MOT...LOC 0053Z 211DEG 17KT 4113 12030 4085 12033
          4062 12043
Special weather statement, Jul 25, 6:53 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
653 PM PDT SUN JUL 25 2010

CAZ071-260230-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
653 PM PDT SUN JUL 25 2010

...STRONG THUNDERSTORM TO AFFECT HONEY LAKE AND STANDISH THROUGH 730
PM...

AT 651 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTH OF STANDISH...OR 13 MILES
NORTHWEST OF HERLONG...AND MOVING NORTH AT 20 MPH.

OCCASIONAL LIGHTNING...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG
GUSTY WINDS OF AROUND 40 TO 50 MPH...WITH AREAS OF BLOWING DUST...
ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...HONEY LAKE...STANDISH AND WENDEL.

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 395 EAST OF SUSANVILLE.
DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS.

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4057 12044 4052 12011 4012 12026 4021 12048
TIME...MOT...LOC 0152Z 193DEG 17KT 4022 12036

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:54 PM PDTSpecial Weather StatementREVLassen51 min
Jul 25, 5:56 PM PDTFlash Flood WarningREVMono109 min
Jul 25, 5:59 PM PDTSevere Thunderstorm WarningREVLassen, Plumas46 min
Jul 25, 6:53 PM PDTSpecial Weather StatementREVLassen37 min
Jul 26, 9:16 AM PDTRed Flag WarningREVLassen, Modoc9 hr
Jul 26, 11:56 AM PDTSpecial Weather StatementREVAlpine34 min
Jul 26, 12:10 PM PDTSevere Thunderstorm WarningREVMono50 min
Jul 26, 12:33 PM PDTSpecial Weather StatementREVAlpine42 min
Jul 26, 12:54 PM PDTSpecial Weather StatementREVSierra36 min
Jul 26, 1:08 PM PDTSevere Thunderstorm WarningREVAlpine52 min
Jul 26, 1:22 PM PDTSevere Thunderstorm WarningREVLassen, Sierra38 min
Jul 26, 1:53 PM PDTSevere Thunderstorm WarningREVLassen52 min
Jul 26, 2:47 PM PDTSevere Thunderstorm WarningREVLassen, Plumas, Sierra43 min
Jul 26, 2:53 PM PDTSevere Thunderstorm WarningREVLassen37 min
Jul 26, 3:12 PM PDTFlash Flood WarningREVLassen3 hr
Jul 26, 3:30 PM PDTSpecial Weather StatementREVSierra45 min
Jul 26, 4:11 PM PDTSevere Thunderstorm WarningREVLassen34 min

Nearby

Severe Thunderstorm Warnings in California, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.